Alert archive / Pennsylvania / Flash Flood Warnings in 2006
Flash Flood Warning 29, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jun 27, 2006, 12:07 PM EDT for Lancaster County, Pennsylvania. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2006, 12:07 PM EDT (16:07 UTC)
- Expired
- Jun 27, 2006, 6:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Lancaster County, PA
The radar
The Sterling radar (KLWX), 156 km from the middle of the area, began a volume at 16:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 4.1 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 175 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 714 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KCTP 271612
FFWCTP
PAC071-272200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1207 PM EDT TUE JUN 27 2006
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LANCASTER COUNTY IN SOUTH CENTRAL PENNSYLVANIA
* UNTIL 600 PM EDT
* AT NOON EDT...FLASH FLOODING CONTINUED OVER PORTIONS OF LANCASTER
COUNTY. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL AFFECT THE
COUNTY THROUGH THE AFTERNOON HOURS...WHICH WILL CONTINUE THE
THREAT FOR FLASH FLOODING FOR THE NEXT SEVERAL HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AKRON...
BETHEL...BRICKERVILLE...CHURCHTOWN...DENVER...EAST PETERSBURG...
ELIZABETHTOWN...EPHRATA...GAP...LANCASTER...LANDISVILLE...LEOLA...
LITITZ...MANHEIM...MILLERSVILLE...MOUNT JOY...MOUNTVILLE...NEW
HOLLAND...PARADISE...QUARRYVILLE...REAMSTOWN...ROTHSVILLE...
SMITHVILLE...STRASBURG...TERRE HILL...WAKEFIELD AND WILLOW STREET.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. NEVER ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR IN AN
AUTOMOBILE. TURN AROUND DONT DROWN
LAT...LON 4002 7649 3973 7616 4015 7593 4028 7617
4015 7669
$$
FORECASTER: RXR/PJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 11:35 AM EDT, 32 minutes earlier.
Area forecast discussion, Jun 27, 11:35 AM EDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1135 AM EDT TUE JUN 27 2006 .SHORT TERM /REST OF TODAY THROUGH TONIGHT/... LITTLE CHANGES TO PRIMARY GRIDDED WEATHER PARAMETERS AND ASSOCIATED ZONE TEXT THROUGH THIS AFTERNOON...SO NO ZFP UPDATE WILL BE ISSUED LATE THIS MORNING. THE TROPICAL PLUME /AND NARROW BANDS OF TRAINING HEAVY SHRA/TSRA/ THAT HAS PLAGUED THE EASTERN HALF OF THE CWA THE PAST SEVERAL DAYS WILL COMBINE WITH ENHANCED...MORE WIDESPREAD UPPER DYNAMICS ASSOCIATED WITH THE RIGHT ENTRANCE REGION OF A N/S 300 HPA JET EDGING ACROSS THE LOWER GREAT LAKES TO PRODUCE WIDESPREAD HEAVY RAIN OF 2 TO 3 INCHES ACROSS THE REGION THROUGH TONIGHT. THE ISENTROPIC/OROGRAPHIC LIFT VIA A SSE 850 HPA JET OF 35 TO 40 KTS /3 TO 4 STANDARD DEVIATIONS ABOVE NORMAL/ WILL COMBINE WITH THE STRONG UPPER FORCING AND CONVERGENCE ALONG A SLOW MOVING SFC FRONT TO BRING LOCALLY ANOTHER 3-6 INCHES ACROSS PARTS OF NCENT PENN AND THE SUSQ VALLEY BY 12Z WED. THIS WILL CONTINUE SIGNIFICANT/WIDESPREAD FLOODING OF STREAMS AND CREEKS ACROSS THE MIDDLE SUSQ AND PORTIONS OF THE LOWER SUSQ VALLEY WITH /MODERATE/ FLOODING DEVELOPING ALONG THE NORTH BRANCH OF THE SUSQ FROM BLOOMSBURG TO DANVILLE WED NIGHT INTO THURSDAY /WITH FLOOD STAGE BEING EXCEEDED AT THESE POINTS BEGINNING WED EVENING/. WIDESPREAD FLOODING OF STREAMS MAY EXPAND WEST ACROSS CENTRAL AND NCENT MTNS DEPENDING ON THE DURATION OF THE ENHANCED SYNOPTIC LIFT AND EXTEND OF TRAINING BY THE NWD MOVING EMBEDDED +SHRA/TSRA. && .PREV DISCUSSION... /ISSUED 335 AM EDT TUE JUN 27 2006/ SHORT TERM /TODAY THROUGH THURSDAY/... KCCX RADAR SHOWING BATCH OF HVY RAIN ASSOCIATED WITH WK S/WV LIFTING INTO NY STATE...LEAVING ONLY WDLY SCT SHWRS OVR SOUTHERN PA AND NORTHERN VA. HOWEVER...DEEP SOUTHERLY FLOW WILL CONTINUE TO FUNNEL ANOMALOUSLY HIGH PWAT VALUES NORTH ALONG THE APPALACHIANS...KEEPING CENTRAL VULNERABLE TO ADDITIONAL FLOODING. LL JET ASSOCIATED WITH SUB-TROPICAL LOW WILL PROVIDE THE LL CONVERGENCE FOR AN INCREASE IN SHWRS/TSTMS LATER TDY AND TONIGHT. AS HAS OCCURRED OVER THE LAST 24HRS...EXPECT EXCESSIVE RAINFALL TO BE CONFINED TO LOCALIZED AREAS UNDER TRAINING CELLS. MIDWESTERN TROUGH WILL FINALLY PUSH FRONTAL BOUNDARY THRU CENTRAL PA BY WED AM. WILL EXTEND FFA THRU 12Z WED...AFTER WHICH DRIER WESTERLY FLOW WILL OVERSPREAD THE REGION. HOWEVER...UNSETTLED PATTERN LIKELY TO CONTINUE FOR WED/THUR AS UPPER TROUGH REMAINS JUST TO OUR WEST. LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... DEEP TROUGH OVR GRT LKS LIFTS OUT LATE THIS WEEK PUSHING DEEP MOISTURE OFF THE EAST COAST. BEST CHC FOR A DRY DAY MAY BE FRIDAY. HOWEVER...LATEST MREF DATA SHOWS ANOTHER TROUGH DVLPG OVR GRT LKS BY THE WEEKEND. THUS WILL KEEP THE CHC OF SHWRS THRU THE EXTENDED FCST. AVIATION... FOR AT LEAST ONE MORE DAY...WIDESPREAD POOR FLYING CONDITIONS WILL BE PREVALENT ACROSS PENNSYLVANIA. THE REMAINDER OF THE OVERNIGHT HOURS MAY NOT BE TOO BAD HOWEVER...AS THE LATEST ROUND OF RAIN AND THUNDERSTORMS HAS LIFTED INTO NEW YORK STATE. MVFR AND LOCALLY IFR CIGS ARE HOLDING FAST...BUT VSBYS FOR THE TIME BEING ARE 6 NM PLUS OVER MOST OF THE AREA. DO EXPECT SOME CIGS TO VENTURE INTO VFR TERRITORY AS WELL...FOR A SHORT WHILE...BUT ALSO EXPECT AREAS OF FOG TO FORM...SOME OF IT RATHER THICK...BRINGING VSBY AND CIGS BACK DOWN. ISOLATED LIGHT SHOWERS AND POCKETS OF DRIZZLE ARE ALSO EXPECTED BUT THEY IN THEMSELVES SHOULD NOT CAUSE REDUCTIONS BELOW MVFR. THAT IS THE GOOD NEWS...AS DURING THE LATER MORNING HOURS...MORE RAIN AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE ACROSS THE STATE FROM SOUTH TO NORTH AS A POTENT SHORTWAVE TROF NOW OVER TENNESSEE LIFTS TOWARD THE REGION. THIS WILL SUPPORT WIDESPREAD IFR TO MVFR CIGS AND VSBYS THROUGH THE REMAINDER OF THE PERIOD OVER MUCH OF CENTRAL PENNSYLVANIA. HYDROLOGY... WIDESPREAD HEAVY RAINS ACROSS THE EAST AGAIN CAUSED FLASH FLOODING PROBLEMS MON INTO EARLY THIS MORNING. REGION IS CURRENTLY IN A PRECIP MINIMUM AT 08Z WHICH IS GIVING THE SATURATED GROUND A LITTLE TIME TO RECOVER...BUT ADDITIONAL RAINS ARE ON THE WAY FOR THE REGION WITH ANOTHER 1-3 INCHES LIKELY IN THE NEXT 24 HOURS WITH LOCALLY HIGHER AMOUNTS. EXPECT ADDITIONAL FLASH FLOOD WARNINGS WILL BE NEEDED OVER THE NEXT 36 HOURS. SEVERAL RIVER POINTS ARE IN/FORECASTED TO BE IN MINOR FLOOD TUE INTO WED...MAINLY TRIBUTARIES OF THE SUSQ RIVER IN THE SOUTHEAST COUNTIES WHERE RAINFALL HAS BEEN HEAVIEST. MANY OTHER CREEKS WILL REACH CAUTION STAGE OR NEAR BANKFULL BEFORE THIS EVENT WINDS DOWN LATER THIS WEEK. && .CTP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FOR PAZ004>006-010>012-017>019-024>028- 033>037-041-042-045-046-049>053-056>059-063>066 UNTIL 8 AM WEDNESDAY. && SHORT TERM...LAMBERT
Hazardous weather outlook, Jun 27, 4:44 AM EDT, 7 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 444 AM EDT TUE JUN 27 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-280845- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 444 AM EDT TUE JUN 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT TROPICAL MOISTURE STREAMING NORTHWARD ALONG THE EAST COAST...COMBINED WITH A NEARLY STATIONARY FRONT IN THE VICINITY OF PENNSYLVANIA...WILL RESULT IN NUMEROUS HEAVY SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT. ADDITIONAL RAINFALL OF OVER 3 INCHES IS LIKELY IN A FEW LOCATIONS...CAUSING ADDITIONAL FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 27, 11:37 AM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1137 AM EDT TUE JUN 27 2006 PAZ005-010-271630- ELK-MCKEAN- 1137 AM EDT TUE JUN 27 2006 ...STRONG THUNDERSTORMS WILL AFFECT ELK AND MCKEAN COUNTIES... AT 1136 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF RIDGWAY TO 7 MILES NORTH OF JOHNSONBURG TO 16 MILES EAST OF KANE... MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORMS WILL BE NEAR SMETHPORT AROUND 1150 AM...JAMES CITY...MOUNT JEWETT...KINZUA BRIDGE STATE PARK...CORYVILLE AROUND NOON...KANE...WETMORE...LUDLOW AROUND 1205 PM...ELDRED AND CYCLONE AROUND 1215 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 219...STATE ROAD 46...STATE ROAD 59...STATE ROAD 66...STATE ROAD 446. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. FORECASTER: TYBURSKI
Special weather statement, Jun 27, 12:02 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1202 PM EDT TUE JUN 27 2006 PAZ017-024-271700- CAMBRIA-CLEARFIELD- 1202 PM EDT TUE JUN 27 2006 ...STRONG THUNDERSTORMS WILL AFFECT CAMBRIA AND CLEARFIELD COUNTIES... AT NOON EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF DUBOIS TO 16 MILES NORTH OF EBENSBURG TO WESTMONT...MOVING SOUTHEAST AT 30 MPH. THE THUNDERSTORMS WILL BE NEAR PENFIELD...WESTOVER...LORAIN... HASTINGS AROUND 1210 PM...SUMMERHILL...SOUTH FORK...SCALP LEVEL... PATTON AROUND 1215 PM...PARKER DAM STATE PARK AND WILMORE AROUND 1220 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-80 BETWEEN MILE MARKERS 98 AND 137. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE JOHNSTOWN EXPRESSWAY...ROUTE 22...ROUTE 219...ROUTE 322...ROUTE 422...STATE ROAD 56...STATE ROAD 153...STATE ROAD 255. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. FORECASTER: TYBURSKI
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 8:23 PM EDT | Flash Flood Warning | CTP | Adams, York | 6 hr |
| Jun 26, 9:36 PM EDT | Flash Flood Warning | CTP | Lancaster | 6 hr |
| Jun 26, 10:10 PM EDT | Flash Flood Warning | CTP | Lebanon | 3 hr |
| Jun 26, 10:18 PM EDT | Flash Flood Warning | CTP | Schuylkill | 3 hr |
| Jun 27, 12:02 AM EDT | Flash Flood Warning | CTP | Columbia | 3 hr |
| Jun 27, 6:17 AM EDT | Flash Flood Warning | CTP | Lancaster | 6 hr |
| Jun 27, 10:10 AM EDT | Flash Flood Warning | CTP | Columbia, Dauphin, Lebanon, Schuylkill | 6 hr |
| Jun 27, 10:30 AM EDT | Flash Flood Warning | CTP | Warren | 6 hr |
| Jun 27, 11:13 AM EDT | Flash Flood Warning | CTP | Adams, Cumberland, York | 6 hr |
| Jun 27, 11:42 AM EDT | Severe Thunderstorm Warning | CTP | McKean | 48 min |
| Jun 27, 12:01 PM EDT | Flash Flood Warning | CTP | Cambria, Clearfield, Elk, McKean, Somerset | 6 hr |
| Jun 27, 12:17 PM EDT | Severe Thunderstorm Warning | CTP | Elk | 58 min |
| Jun 27, 12:27 PM EDT | Tornado Warning | CTP | Elk | 48 min |
| Jun 27, 12:30 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield | 60 min |
| Jun 27, 12:56 PM EDT | Severe Thunderstorm Warning | CTP | McKean | 49 min |
| Jun 27, 1:43 PM EDT | Flash Flood Warning | CTP | Franklin | 4 hr |
| Jun 27, 1:47 PM EDT | Flash Flood Warning | CTP | Blair, Centre | 4 hr |
| Jun 27, 3:28 PM EDT | Flash Flood Warning | CTP | Clinton | 6 hr |
| Jun 27, 3:32 PM EDT | Flash Flood Warning | CTP | Juniata, Mifflin, Perry | 6 hr |
| Jun 27, 3:50 PM EDT | Flash Flood Warning | CTP | Fulton, Huntingdon | 6 hr |
| Jun 27, 3:53 PM EDT | Flash Flood Warning | CTP | Lycoming, Tioga | 6 hr |
| Jun 27, 3:56 PM EDT | Flash Flood Warning | CTP | Montour, Northumberland, Snyder, Union | 6 hr |
| Jun 27, 3:59 PM EDT | Flash Flood Warning | CTP | Sullivan | 6 hr |
| Jun 27, 4:11 PM EDT | Flash Flood Warning | CTP | Columbia, Dauphin, Lebanon, Schuylkill | 6 hr |
| Jun 27, 5:12 PM EDT | Flash Flood Warning | CTP | Adams, Cumberland, Franklin, York | 6 hr |
| Jun 27, 5:33 PM EDT | Flash Flood Warning | CTP | Centre | 3 hr |
| Jun 27, 6:25 PM EDT | Flash Flood Warning | CTP | Lancaster | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.